Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2003, 5:06 PM MDT for Quay County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 5:06 PM MDT (23:06 UTC)
- Expired
- Jun 13, 2003, 5:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS55 KABQ 132306
SVRABQ
NMC037-132345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 545 PM MDT
* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF NARA VISA...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS
ABOUT 10 MILES WEST OF NARA VISA.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL EASTERN QUAY COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3534 10348 3501 10308 3567 10304 3573 10332
3539 10337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:12 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 13, 3:12 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT FRI JUN 13 2003 THIS AFD WILL BE SHORT AND TO THE POINT DUE TO SEVERE WEATHER IN AREA. WITH SHOWER AND THUNDERSTORM ACTIVITY...EXPECT EAST WIND TO PUSH THROUGH INTO THE WESTERN PART OF THE STATE. DWPTS WILL BE ON THE RISE SO WOULD EXPECT TO SEE A FEW MORE SHOWERS AND THUNDERSTORMS ACROSS THE CONTINENTAL DIVIDE TOMORROW AND THE NEXT FEW DAYS. MODELS SHOWING WEAK RDG WILL BE AROUND THROUGH THE EXTENDED...HOWEVER IT IS TOO WEAK TO PREVENT S/WVS FROM BREAKING IT DOWN FROM TIME TO TIME. EXPECTING SHOWERS AND THUNDERSTORMS EACH DAY UNTIL LATE NEXT WEEK. MADE A FEW CHANGES TO ZONES FOR POPS AND TEMPS TO ACCOUNT FOR THE LATEST MODEL TRENDS. PRELIMINARY NUMBERS... FARMINGTON................ 050/089 055/092 056 16000 GALLUP.................... 039/089 041/091 046 16000 GRANTS.................... 040/089 043/090 044 16000 GLENWOOD.................. 052/092 059/089 058 16000 CHAMA..................... 041/079 043/080 043 16222 LOS ALAMOS................ 050/080 053/079 051 16000 RED RIVER................. 038/065 039/068 038 16222 TAOS...................... 043/072 046/073 045 16222 SANTA FE.................. 048/082 051/081 049 16222 SANTA FE AIRPORT.......... 050/084 053/083 051 16222 ESPANOLA.................. 052/084 055/083 053 16222 ALBUQUERQUE HEIGHTS....... 059/090 062/089 060 16000 ALBUQUERQUE VALLEY........ 054/092 057/091 055 16000 ALBUQUERQUE FOOTHILLS..... 053/089 056/088 054 16000 ALBUQUERQUE WEST MESA..... 057/091 060/090 058 16000 SOCORRO................... 056/091 059/090 058 16000 SANDIA PARK/CEDAR CREST... 047/086 049/085 048 16222 MORIARTY/ESTANCIA......... 047/090 050/089 049 16322 CARRIZOZO................. 056/088 057/084 055 16301 RUIDOSO................... 050/084 048/077 046 16301 RATON..................... 047/072 049/076 049 16322 LAS VEGAS................. 045/076 046/074 046 16322 ROY....................... 046/076 047/075 047 16322 CLAYTON................... 056/078 056/080 055 16322 SANTA ROSA................ 054/084 057/084 055 16322 TUCUMCARI................. 059/081 061/078 058 16322 FORT SUMNER............... 059/084 061/084 059 16322 CLOVIS.................... 059/081 058/083 057 16222 PORTALES.................. 060/084 059/086 058 16222 ROSWELL................... 062/088 063/088 060 16201 .ABQ...NONE. MARTIN
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 11 hours 6 minutes before
NMZ001>021-026-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO TODAY. THUNDERSTORMS WILL INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST PLAINS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE EASTERN PLAINS OF NEW MEXICO SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTHEAST PLAINS TODAY. AS
In the hours before
Local storm report, Jun 13, 2:03 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
203 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM MINERAL HILL NM 1.00 INCH HAIL
06/13/03 SAN MIGUEL PUBLIC REPORT
JLPLocal storm report, Jun 13, 2:38 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
238 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 10 NE FOLSOM NM 1.00 INCH HAIL
06/13/03 UNION PUBLIC REPORT
JLPLocal storm report, Jun 13, 3:11 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
311 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM RIBERA NM .75 INCH HAIL
06/13/03 SAN MIGUEL PUBLIC REPORT
JLPLocal storm report, Jun 13, 3:18 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
318 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CLINES CORNERS NM 1.75 INCH HAIL
06/13/03 TORRANCE PUBLIC REPORT
0310 PM 13 E CLINES CORNERS NM 1.75 INCH HAIL
06/13/03 TORRANCE PUBLIC REPORT
JAAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 42 min |
| Jun 12, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 50 min |
| Jun 13, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Jun 13, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 66 min |
| Jun 13, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 55 min |
| Jun 13, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 35 min |
| Jun 13, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.